Reply
Respected Contributor
Posts: 4,608
Registered: ‎01-18-2012

Just found out that I have high blood pressure - been experiencing bad heads and dizziness, couldn't exercise kept falling over dizzy - so went to Dr. And found that my b.p. Was very high.  Never ever experienced this before - always had really good b.p.  Anyway Dr. Put me on medication immediately and wants me to have MRI scan.  My head was hurting all the time but is getting better - any tips out there that helps this condition.  Hope to get back to exercise class after MRI was wondering about diet too?

Honored Contributor
Posts: 19,989
Registered: ‎03-09-2010

Usually a good rule of thumb is to watch your sodium intake, the less the better.  Also, read labels on OTC meds, such as cold redemies, they tend to raise your BP too. Good luck on the med. Also, good idea to buy a home BP monitor, and take it at home at same time every day. I prefer a wrist monitor, but just my personal choice.

Honored Contributor
Posts: 11,387
Registered: ‎09-01-2010

Blood pressure issues are very common; I have friends who have been on medication since their 40's and 50's.  A few of them do carry extra pounds, but just as many are at their ideal weight, or are very thin, and still have issues.  One of my grandmothers suffered permanent hearing loss in one ear due to high blood pressure.  Due to family genetics, my mother takes a low dose BP medication as a preventive measure.  As a diabetic, I monitor my BP, and know my numbers.  Know your family history, take the medication, and watch your sodium intake.  Sometimes finding the right medication, and the right dosage, is a process.   Best wishes to you.   

Honored Contributor
Posts: 14,051
Registered: ‎10-03-2011

Pay attention to any other symptoms that come up.  Everyone responds differently to various blood pressure medications.  Norvasc can make your legs big and heavy, Lisinopril can give you a dry, constant cough.  If you experience either, tell your doctor so you can get something else.  I started on Lisinopril and got the cough.  Then I moved to Norvasc and it wasn't good either, I had such swelling in my feet and ankles.  I read that a little, ol' water pill could be all I needed.  I asked my doctor if we could try that and I've had the most success with that.  My monthly prescription costs me under $3.00

Trying to watch salt intake is a good idea, I'm not always so good at doing that though.  

Respected Contributor
Posts: 4,608
Registered: ‎01-18-2012

Thanks for the replies.  I am not overweight and always exercise - we thought we ate healthily but I am now checking sodium.  Have only been on meds 2 days so I have not experienced any problems yet.

Trusted Contributor
Posts: 1,580
Registered: ‎06-15-2015

@dulwich wrote:

Just found out that I have high blood pressure - been experiencing bad heads and dizziness, couldn't exercise kept falling over dizzy - so went to Dr. And found that my b.p. Was very high.  Never ever experienced this before - always had really good b.p.  Anyway Dr. Put me on medication immediately and wants me to have MRI scan.  My head was hurting all the time but is getting better - any tips out there that helps this condition.  Hope to get back to exercise class after MRI was wondering about diet too?

 

 

Did you ask your doctor how to proceed until you have this MRI done?  I could type a whole list of things, but each person is different when it comes to hypertension and how to lower their numbers.

 

Only 1 thing I will say for sure is this. Even if you are underweight, it never hurts to lose a few pounds if you have hypertension.

 

 


hckynut(john)
Super Contributor
Posts: 383
Registered: ‎03-09-2010

I exercise and eat healthy "real" foods, too. Around March of this year I began to feel really tired and by June I had become so fatigued I had to stop exercising completely.

   For some crazy reason I did not go to the doctor. I discovered my BP was very high in early July when I was all scheduled and ready for cataract surgery. That had to be cancelled just 24 hours before my surgery.

   Imagine my surprise as I had never had a history of high BP either! After being on meds for just 3 days I was back to the doctors for labs and discovered I had very LOW sodium and other low electrolytes.

 

 I had many symptoms, but no headache. I had to change meds 2 weeks ago and now take 2 different ones. Both my top and bottom numbers are volatile. They are just now begining to get stable.

 

I wish you well and be sure to work closely with your doctor. It was a scary experience for me. Not everyone has high sodium, as I discovered, and you do need it to live. Make sure your doctor checks your labs, if he hasn't already!

I think I am a rare case to have High BP and LOW sodium. It may take a little while to find the right med(s).

BEST WISHES  @dulwich

Still Tabbycat ~~ Less is More ~~
Honored Contributor
Posts: 8,572
Registered: ‎03-10-2010

If you enjoy it, have a glass or cup of Hbiscus Tea a couple times a day. Not helpful for everyone but works for me.

 

Let your doctor know. It is not a medicne but a nutrient that CAN EFFECT the 

BP and reduce the amount of meds you need.

 

I was able to stop BP meds altogether.

Respected Contributor
Posts: 4,608
Registered: ‎01-18-2012

Thanks again for all you help.  I did freak out as I could not understand how this happened.  Done masses of blood work this a.m. Then next week MRI.  My old Dr. Just retired snd this new one is very thorough.  I am going to ask him about the Hibiscus tea too and as suggested try to lose a few pounds.  About 8 years ago when we arrived in U.S. From Spain I had a mini stroke - Drs. Did not diagnose it for 6 weeks  - I was going back and forth as I was falling all over the place -  then I went to my optician as I was having double vision - and he diagnosed my mini stroke - so that is why I freaked do not want to go through that again.

Esteemed Contributor
Posts: 7,652
Registered: ‎03-09-2010

Good luck Dulwich.  Hope this all works out for you.  LM